Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 66, NWS Tulsa, OK

June 7, 2019Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 7, 2019, 2:27 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It took effect at Jun 7, 2019, 3:28 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2019, 2:27 AM CDT (07:27 UTC)
In effect from
Jun 7, 2019, 3:28 PM CDT
Expired
Jun 8, 2019, 3:34 PM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 6, 11:55 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 6, 11:55 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Thu Jun 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly MVFR to low VFR conditions will prevail into Friday
morning, with VFR conditions then expected Friday afternoon and
evening. Scattered showers and thunderstorms will be possible
Friday afternoon.

&&

.PREV DISCUSSION... /Issued 954 PM CDT Thu Jun 6 2019/

..UPDATE...

DISCUSSION...
The highest observed rain this evening occurred at Strickler,
Arkansas, in Washington County, where 6.41 inches has fallen in
just over 6 hours. The north Tulsa mesonet site also recorded 4.72
inches of rain so far today, much of which fell within a 3 hour
period. These heavy rain rates (of 2-4"/hr) resulted in widespread
flash flooding across some areas. At least a couple roads were
washed out in western Arkansas, and numerous roads are closed due
to high water. There was quite a bit of flash flooding around the
Tulsa metro area as well.

We have issued areal flood warnings to replace several of the
flash flood warnings, as water won't recede much until after the
rain totally stops.

Upper low is located across east central Oklahoma this evening,
and will continue to move slowly east through the night. Have
elected to cancel the Flash Flood watch for portions of southeast
Oklahoma, as the main precipitation should occur within the
deformation band north of the upper low track. Lightning has
really dropped off as well, suggesting the rainfall rates are
lessening. Areas across southeast Oklahoma should mainly be in
the dry slot. Updated forecast products have been sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Friday for OKZ054>072-074-076.

AR...Flash Flood Watch until 7 AM CDT Friday for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION.....05
Hazardous weather outlook, Jun 6, 9:42 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
942 PM CDT Thu Jun 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
942 PM CDT Thu Jun 6 2019

...Light to moderate rain to continue overnight for northeast
Oklahoma and western Arkansas...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Light to moderate rain continues in a band from Osage County
through Tulsa to portions of west central Arkansas. The heaviest
rain is located across Madison and Franklin counties in Arkansas,
where 1 inch per hour rates are occurring. Elsewhere, rain rates
have dropped off, although areal flooding continues for a number
of areas from previous heavy rainfall. The rain will continue
through the early morning hours, mainly north of the upper low
track. This will be focused from Tulsa to Bentonville. A flash
flood watch remains in effect through Friday morning for most of
the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.

weather.gov/tulsa contains additional information.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:37 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah6 hr
Jun 6, 8:52 PM CDTAreal Flood WarningTSARogers, Wagoner6 hr
Jun 6, 9:13 PM CDTRiver Flood AdvisoryTSATulsa89 min
Jun 6, 10:39 PM CDTRiver Flood WarningTSATulsa30 hr
Jun 6, 10:48 PM CDTAreal Flood WarningTSACraig, Mayes, Rogers6 hr
Jun 6, 10:51 PM CDTAreal Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSAAdair, Delaware28 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSACherokee46 hr
Jun 7, 6:15 AM CDTRiver Flood WarningTSAOsage, Tulsa31 hr
Jun 7, 12:54 PM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Jun 7, 6:31 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Jun 7, 6:56 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jun 6, 8:41 PM CDTAreal Flood WarningTSAWashington6 hr
Jun 6, 8:59 PM CDTAreal Flood AdvisoryTSAFranklin, Madison3 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.